Alert archive / Missouri / Flash Flood Warnings in 2016
Flash Flood Warning 54, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 1, 2016, 3:50 AM CDT for Benton County, Camden County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2016, 3:50 AM CDT (08:50 UTC)
- Expired
- Aug 1, 2016, 9:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, MO, Camden County, MO
The radar
The Springfield radar (KSGF), 110 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1282 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 306 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted.
832
WGUS53 KSGF 010850
FFWSGF
MOC015-029-011445-
/O.NEW.KSGF.FF.W.0054.160801T0850Z-160801T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 AM CDT MON AUG 1 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CAMDEN COUNTY IN CENTRAL MISSOURI...
BENTON COUNTY IN CENTRAL MISSOURI...
* UNTIL 945 AM CDT
* AT 348 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAS
ALREADY FALLEN AT SOME LOCATIONS WITH AN ADDITIONAL ONE TO THREE INCHES
EXPECTED THROUGH EARLY THIS MORNING. WHILE SOME AREAS HAVE OBSERVED A BREAK
IN THE RAIN...ADDITIONAL HEAVY RAINFALL IS EXPECTED. FLASH FLOODING IS EXPECTED
TO BEGIN SHORTLY.
* CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
TRUMAN STATE PARK... LAKE OF THE OZARKS STATE PARK...
HA HA TONKA STATE PARK... OSAGE BEACH...
CAMDENTON... VILLAGE OF FOUR SEASONS...
WARSAW... RICHLAND...
LAKE OZARK... LINCOLN...
COLE CAMP... LAURIE...
SUNRISE BEACH... LINN CREEK...
STOUTLAND... CLIMAX SPRINGS...
IONIA... PALO PINTO...
RACKET... DECATURVILLE...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE H...3 MILES NORTHWEST OF STOUTLAND...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE WW AT ARCHER CREEK NORTHEAST OF LAKEVIEW HEIGHTS...
AND ROUTE B AT WILLIAMS CREEK SOUTHEAST OF COLE CAMP.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 3853 9307 3827 9308 3821 9299 3823 9294
3820 9296 3821 9265 3804 9253 3802 9240
3786 9241 3782 9246 3780 9256 3789 9263
3789 9276 3806 9307 3819 9350 3821 9353
3851 9351
$$
FOSTER2 follow-up statements
923
WGUS73 KSGF 010955
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 AM CDT MON AUG 1 2016
MOC015-029-011445-
/O.CON.KSGF.FF.W.0054.000000T0000Z-160801T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-BENTON MO-
455 AM CDT MON AUG 1 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 AM CDT FOR
CAMDEN AND BENTON COUNTIES...
AT 446 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL AMOUNTS OF 1 TO 3 INCHES
WITH LOCALIZED AMOUNTS UP TO 4 INCHES HAVE FALLEN SO FAR. FLASH
FLOODING IS EXPECTED.
CREEKS...STREAMS...AND LOW WATER CROSSINGS WILL BE ESPECIALLY
SUSCEPTIBLE TO THE DANGERS OF FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE...
TRUMAN STATE PARK... LAKE OF THE OZARKS STATE PARK...
HA HA TONKA STATE PARK... OSAGE BEACH...
CAMDENTON... WARSAW...
LAKE OZARK... LINCOLN...
COLE CAMP... LAURIE...
SUNRISE BEACH... LINN CREEK...
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE V AT DEER CREEK NEAR HASTAIN...
ROUTE H...3 MILES NORTHWEST OF STOUTLAND...
ROUTE DD AT KNOBBY CREEK 6 MILES NORTHEAST OF EDWARDS...
ROUTE WW AT ARCHER CREEK NORTHEAST OF LAKEVIEW HEIGHTS...
AND ROUTE B AT WILLIAMS CREEK SOUTHEAST OF COLE CAMP.
SHOWERS AND THUNDERSTORMS WILL CONTINUE EARLY THIS MORNING WITH
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES EXPECTED ACROSS THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3853 9307 3827 9308 3821 9299 3823 9294
3820 9296 3821 9265 3804 9253 3802 9240
3786 9241 3782 9246 3780 9256 3789 9263
3789 9276 3806 9307 3819 9350 3821 9353
3851 9351
$$
FOSTER605
WGUS73 KSGF 011443
FFSSGF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
943 AM CDT MON AUG 1 2016
MOC015-029-011451-
/O.EXP.KSGF.FF.W.0054.000000T0000Z-160801T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMDEN MO-BENTON MO-
943 AM CDT MON AUG 1 2016
...THE FLASH FLOOD WARNING FOR CAMDEN AND BENTON COUNTIES WILL EXPIRE
AT 945 AM CDT...
...THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD ADVISORY
THROUGH 345 PM CDT...
THE HEAVY RAIN HAS ENDED...AND FLASH FLOODING IS NO LONGER EXPECTED
TO POSE A THREAT TO LIFE OR PROPERTY. HOWEVER RESIDUAL FLOODING WILL
CONTINUE IN LOW LYING AREAS THROUGH MID AFTERNOON. PLEASE CONTINUE
TO HEED ANY ROAD CLOSURES.
LAT...LON 3853 9307 3827 9308 3821 9299 3823 9294
3820 9296 3821 9265 3804 9253 3802 9240
3786 9241 3782 9246 3780 9256 3789 9263
3789 9276 3806 9307 3819 9350 3821 9353
3851 9351
$$
TERRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 2:57 AM CDT, 53 minutes earlier.
Area forecast discussion, Aug 1, 2:57 AM CDT, 53 minutes before
Area Forecast Discussion National Weather Service Springfield MO 257 AM CDT MON AUG 1 2016 .SYNOPSIS... Issued at 240 AM CDT Mon Aug 1 2016 A complex of showers and storms will impact portions of central Missouri and the eastern Ozarks at the very least through the morning hours Monday. High pressure will slow grasp control of our weather early this week, which will help bump temperatures back into the 90s across the entire region. Heat indices will also creep back into the 100s for most by Wednesday. Rain chances will then increase again next weekend. && .SHORT TERM...(Today and tonight) Issued at 240 AM CDT Mon Aug 1 2016 All eyes this morning are situated on convection pushing southward from the I70 corridor. Along I70, rainfall amounts of 2-3 inches were common with locally higher amounts. Went ahead and coordinated with neighbors, the issuance of a Flash Flood Watch given the high Pwats (~2.1" or so in central MO) and persistence/growth of this complex. As the MCS dives southward, we may have to extended the watch if heavier rates surge southward. This complex of storms developed where the stronger surface convergence was located associated with the boundary that is finally lifting northward. A fairly decent LLJ has also developed during the overnight timeframe, which is likely feeding this complex effectively. Think that a majority of this activity will stay across central Missouri and the eastern Ozarks leave much of the area west of the I49 corridor dry. That said, it very well may be a rain day today across the east, especially this morning. Confidence is rain backs off a tad this afternoon, but with the surface boundary in place additional rain may be possible. .LONG TERM...(Tuesday through Sunday) Issued at 240 AM CDT Mon Aug 1 2016 An upper level ridge is still expected to build into the region starting on Monday and should be in control of our weather for much of the upcoming workweek. Temperatures under this dome of high pressure will increase gradually each day through Friday. At the moment, it looks like midweek will be particular hot with heat indices increasing to over 100 degree across the entire region. Although this pattern tends to suppress rain chances, we can't rule out a stray afternoon/evening shower or thunderstorm. Rainfall chances going into next weekend gradually increase as the ridge begins to gradually breakdown somewhat. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1131 PM CDT Sun Jul 31 2016 Elevated convection has developed over the past couple of hours north of the CWA in a northwest to southeast band. Most of this activity should remain north of the CWA over the next couple of hours before eventually drifting into the far northeast CWA. Activity should remain well to the northeast of the terminal locations with VFR conditions expected at all 3 forecast points. Upper level ridge of high pressure should begin to build into the area from the southwest. && .SGF Watches/Warnings/Advisories... MO...Flash Flood Watch until noon CDT today for MOZ056>058-071. KS...NONE. && SYNOPSIS...Frye SHORT TERM...Frye LONG TERM...Frye AVIATION...Lindenberg
Hazardous weather outlook, Aug 1, 1:01 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 101 AM CDT MON AUG 1 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020615- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 101 AM CDT MON AUG 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. ELEVATED EXCESSIVE HEAT RISK. DISCUSSION... A THUNDERSTORM COMPLEX WILL IMPACT CENTRAL MISSOURI OVERNIGHT...AND AFFECT AREAS GENERALLY ALONG AND NORTH OF A LINE FROM WARSAW TO CAMDENTON TO SALEM. THE STORMS WILL BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING...FREQUENT LIGHTNING AND WIND GUSTS UP TO 50 MPH. ADDITIONAL SCATTERED THUNDERSTORM DEVELOPMENT WILL OCCUR DURING THE DAY MONDAY MAINLY ACROSS CENTRAL AND SOUTH CENTRAL MISSOURI. ORGANIZED SEVERE WEATHER IS NOT EXPECTED. SOME AREAS OF SOUTHWESTERN MISSOURI AND SOUTHEASTERN KANSAS COULD SEE HEAT INDEX VALUES IN THE MIDDLE AND UPPER 90S MONDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS WILL AGAIN BE POSSIBLE MAINLY ACROSS SOUTH CENTRAL MISSOURI TUESDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...HOWEVER A STRONG WIND GUST...FREQUENT LIGHTNING...AND HEAVY RAINFALL MAY BE POSSIBLE IN THE STRONGER STORMS. TEMPERATURES WILL INCREASE THIS WEEK AS A HIGH PRESSURE RIDGE MOVES INTO THE REGION. THE WARMEST DAYS WILL BE WEDNESDAY AND THURSDAY AS HEAT INDICES WILL LIKELY CLIMB INTO THE LOWER TO MID 100S ACROSS THE ENTIRE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Aug 1, 1:27 AM CDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
127 AM CDT MON AUG 1 2016
MOZ056-057-010730-
MILLER MO-MORGAN MO-
127 AM CDT MON AUG 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR MORGAN AND MILLER COUNTIES UNTIL
230 AM CDT...
AT 126 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
VERSAILLES...MOVING SOUTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK... LAKE OF THE OZARKS...
ELDON... OSAGE BEACH...
VERSAILLES... LAKE OZARK...
STOVER... LAURIE...
IBERIA... SAINT ELIZABETH...
ST. ELIZABETH... TUSCUMBIA...
GRAVOIS MILLS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING AND TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3867 9284 3860 9284 3844 9264 3843 9241
3834 9240 3834 9229 3832 9224 3834 9220
3810 9218 3802 9220 3802 9239 3810 9259
3821 9265 3822 9274 3819 9278 3831 9308
3869 9305
TIME...MOT...LOC 0626Z 337DEG 29KT 3842 9276
FOSTERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:05 AM CDT | Flash Flood Watch | SGF | Maries, Miller, Morgan, Phelps | 9 hr |
| Aug 1, 1:27 AM CDT | Special Weather Statement | SGF | Miller, Morgan | 63 min |
| Aug 1, 2:34 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 7 hr |
| Aug 1, 5:40 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory | 4 hr |
| Aug 1, 6:12 AM CDT | Flash Flood Warning | SGF | Benton, Camden, Hickory | 4 hr |
| Aug 1, 7:21 AM CDT | Areal Flood Advisory | SGF | Maries | 3 hr |
| Aug 1, 9:26 AM CDT | Areal Flood Advisory | SGF | Benton, Camden, Dallas, Hickory | 6 hr |
| Aug 1, 9:28 AM CDT | Areal Flood Advisory | SGF | Miller, Morgan | 6 hr |
| Aug 1, 9:40 AM CDT | Areal Flood Advisory | SGF | Benton, Camden | 6 hr |
| Aug 1, 11:47 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Miller, Morgan | 6 hr |
| Aug 1, 2:36 PM CDT | Heat Advisory | SGF | Barton, Jasper, McDonald, Newton | 5 hr |
| Aug 1, 5:53 PM CDT | Areal Flood Warning | SGF | Benton, Miller, Morgan | 10 hr |
Nearby
Flash Flood Warnings in Missouri, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.